| Model Number |
400SMTSFT0715 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the dural arteriovenous fistula (davf) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, a smart coil was stuck in the introducer sheath and would not advance from the initial position.It was reported that the physician made two unsuccessful attempts to insert the smart coil into the hub of the microcatheter.Therefore, the smart coil was removed.The procedure was completed using twenty other smart coils and the same microcatheter.There was no report of an adverse effect to the patient.